MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN150T45
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the subclavian artery using a lantern delivery microcatheter (lantern), a pod coil, and non-penumbra catheter.It was noted that the patient¿s anatomy was mildly tortuous.During the procedure, while advancing the pod coil through the mid-shaft of the lantern, the physician experienced resistance and decided to remove the lantern containing the pod coil.While removing, the physician noticed that the lantern was broken near the proximal end.Therefore, the lantern and pod coil were not used for the remainder of the procedure.The procedure was completed using a new pod coil, four pod packing coils (pod pcs), and a non-penumbra microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned lantern confirmed that the catheter was fractured.If the lantern is manipulated against resistance, damage such as a kink and subsequent fracture may occur.Based on the reported complaint, the patient anatomy was tortuous.The tortuous anatomy may have contributed to resistance.Further evaluation revealed an ovalization on the distal end of the catheter shaft.This damage was incidental to the reported complaint may have occurred during manipulation within the patient¿s anatomy.The ovalization likely contributed to the resistance experienced while advancing the pod coil through the lantern.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16936121
Report Number3005168196-2023-00229
Device Sequence Number5830390
Product Code DQY
UDI-Device Identifier00814548016689
UDI-Public814548016689
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/02/2025
Device Catalogue NumberPXSLIMLAN150T45
Device Lot NumberF00003378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Date Report Sent to FDA01/01/2005